MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Catalog Number 1651-44J
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was report the balloon ruptured during the initial thrombectomy procedure.The operation was successfully completed using a replacement.No injury was reported to the patient.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The balloon of the catheter was found ruptured.While the damage was confirmed, the precise cause of the balloon rupture could not be confirmed.The ifu provides the following warning related to the complications possible when using these devices: in common with other catheterization procedures, complications may occur.These may include intimal disruption, vessel wall perforation, balloon rupture with fragmentation, tip separation, local or systemic infection, arterial thrombosis, local hematomas, air embolus, rupture of aneurysm, arterial spasm, distal embolus of blood clots or arteriosclerotic plaque, arterial dissection, and hemorrhage.Exercise caution when encountering extremely diseased vessels.Arterial rupture or balloon failure due to sharp calcified plaque may occur.Excessive handling during insertion, or plaques and other deposits within the vessel may damage the balloon and can increase the possibility of balloon rupture.The possibility of balloon rupture must be taken into account when considering the risks involved in the catheterization procedure.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.Capa 2021-009 was previously opened to address this issue.No further action needed at this time.

Brand Name
TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key17776763
Report Number1220948-2023-00153
Device Sequence Number6169889
Product Code DXE
UDI-Device Identifier00840663100675
UDI-Public(01)00840663100675
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Catalogue Number1651-44J
Device Lot NumberXOT1237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Initial Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown